Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 124, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 28, 2003, 4:35 PM EDT for Bryan County, Chatham County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2003, 4:35 PM EDT (20:35 UTC)
- Expired
- Jul 28, 2003, 5:00 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Bryan County, GA, Chatham County, GA
The radar
The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1515 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
864 WUUS52 KCHS 282035 SVRCHS GAC029-051-282100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 436 PM EDT MON JUL 28 2003 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRYAN COUNTY IN SOUTHEAST GEORGIA... CHATHAM COUNTY IN SOUTHEAST GEORGIA... * UNTIL 500 PM EDT * AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS ALONG A LINE EXTENDING FROM SKIDAWAY ISLAND TO 2 MILES SOUTHEAST OF RICHMOND HILL...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF SAVANNAH TO 2 MILES SOUTHEAST OF RICHMOND HILL... MOVING EAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SKIDAWAY ISLAND AND BEAULIEU... FORT MCALLISTER... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3206 8105 3195 8141 3175 8111 3187 8059 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:00 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 28, 3:00 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 300 PM EDT MON JUL 28 2003 PUBLIC... MAIN FORECAST CHALLENGE TODAY IS DETERMINING WHERE THE VORTICITY CENTER THAT IS THE REMNANTS OF TD 7 WILL GO. MODELS GENERALLY KEEP IT SEMI-STATIONARY OVER OUR GA COASTAL WATERS THROUGH TONIGHT...THEN TAKING IT EAST OVER THE GULF STREAM. CURRENT SATELLITE AND RADAR IMAGERY INDICATE THAT IT IS DRIFTING SLOWLY TO THE SOUTH OVER OUR WATERS AND FALLING APART. SO MON AND TUE WILL BE UNDER THE INFLUENCE OF SOUTHWEST-WESTERLY FLOW. IN THIS WESTERLY FLOW...A WEAKENING COLD FRONT WILL APPROACH THE SOUTHEAST MID WEEK. THE FRONT SHOULD MAKE IT THROUGH THE CENTRAL CAROLINAS ON WED BEFORE LIFTING NORTHWARD ON THU. SO...HIGHEST POPS ARE EXPECTED WED AND THU AHEAD OF THE FRONT. THROUGH THE REST OF THE EXTENDED...THE AREA WILL REMAIN UNDER GENERAL TROUGHINESS...WITH TYPICAL AFTERNOON AND EVENING CONVECTION AND TEMPERATURES NEAR CLIMATOLOGY. .MARINE...SOUTHWESTERLY FLOW CONTINUES THROUGH THE PERIOD WITH NOCTURNAL SURGES. FLOW IS FORECAST TO WEAKEN OVER THE COMING WEEKEND AS THE UPPER TROUGH OVER THE EASTERN STATES FILLS. .CHS... GA...NONE. SC...NONE.
Hazardous weather outlook, Jul 28, 11:24 AM EDT, 5 hours 11 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-281730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1124 AM EDT MON JUL 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .RIP CURRENTS....THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. WIND AND OR WAVE CONDITIONS SUPPORT STRONGER OR MORE FREQUENT RIP CURRENTS. ONLY EXPERIENCED SURF SWIMMERS SHOULD ENTER THE WATER. PLEASE REFER TO THE LATEST MARINE WEATHER STATEMENT FOR MORE SPECIFIC INFORMATION. .RIVER FLOODING...RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE SANTEE RIVER AT JAMESTOWN...THE SAVANNAH RIVER AT CLYO AND BURTONS FERRY...THE EDISTO RIVER AT GIVHANS FERRY...AND FOR THE OGEECHEE RIVER AT SCARBORO...MIDVILLE...DOVER...AND EDEN. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT AND RIVER FLOOD WARNING FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...DAY THROUGH DAY. .RIVER FLOODING...RIVER FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE SANTEE RIVER AT JAMESTOWN...THE SAVANNAH RIVER AT CLYO AND AT BURTONS FERRY...THE EDISTO RIVER AT GIVHANS FERRY...AND THE OGEECHEE RIVER AT SCARBORO...MIDVILLE...DOVER AND EDEN. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT AND THE LATEST RIVER FORECAST FOR MORE SPECIFIC INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 28, 4:29 PM EDT, 6 minutes before
GAZ116>119-282100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 429 PM EDT MON JUL 28 2003 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND CHATHAM COUNTY THROUGH 500 PM EDT... AT 429 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM 8 MILES EAST OF RICHMOND HILL TO JUST SOUTH OF SAVANNAH...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND KELLER...FORT MCALLISTER...CRESTHILL...VERNONBURG...COFFEE BLUFF...SWEET HILL...SANDFLY...OAK LEVEL...BETHESDA AND MONTGOMERY THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. GET INSIDE IMMEDIATELY IF STORMS APPROACH. PM
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.